Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 5, NWS Amarillo, TX

March 31, 2015Gray County, Hemphill County, Wheeler County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Mar 31, 2015, 6:26 PM CDT for Gray County, Hemphill County, Wheeler County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2015, 6:26 PM CDT (23:26 UTC)
Expired
Mar 31, 2015, 6:48 PM CDT
In force
22 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Gray County, TX, Hemphill County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 119 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 3:57 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2881 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WUUS54 KAMA 312326
SVRAMA
TXC179-211-483-010000-
/O.NEW.KAMA.SV.W.0005.150331T2326Z-150401T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
626 PM CDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL GRAY COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHWESTERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHWESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 700 PM CDT

* AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES SOUTHWEST OF NEW MOBEETIE...OR 15 MILES SOUTH OF
  MIAMI...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW MOBEETIE...       BRISCOE...            MOBEETIE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3569 10046 3557 10025 3540 10053 3547 10063
TIME...MOT...LOC 2326Z 222DEG 18KT 3550 10053

$$

14
2 follow-up statements
955 
WWUS54 KAMA 312337 RRA
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
637 PM CDT TUE MAR 31 2015

TXC179-211-483-010000-
/O.CON.KAMA.SV.W.0005.000000T0000Z-150401T0000Z/
GRAY TX-HEMPHILL TX-WHEELER TX-
637 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WHEELER...SOUTHWESTERN HEMPHILL AND NORTHEASTERN GRAY COUNTIES UNTIL
700 PM CDT...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 3 MILES WEST OF NEW MOBEETIE...OR 14 MILES SOUTHEAST OF
MIAMI...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  NEW MOBEETIE...       BRISCOE...            MOBEETIE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3544 10048 3552 10059 3569 10046 3557 10025
TIME...MOT...LOC 2338Z 222DEG 18KT 3554 10048

$$

14
416 
WWUS54 KAMA 312348
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
648 PM CDT TUE MAR 31 2015

TXC179-211-483-312358-
/O.CAN.KAMA.SV.W.0005.000000T0000Z-150401T0000Z/
GRAY TX-HEMPHILL TX-WHEELER TX-
648 PM CDT TUE MAR 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WHEELER...
SOUTHWESTERN HEMPHILL AND NORTHEASTERN GRAY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3544 10048 3552 10059 3569 10046 3557 10025
TIME...MOT...LOC 2348Z 222DEG 18KT 3558 10044

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:41 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 31, 4:41 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CDT TUE MAR 31 2015

.DISCUSSION...
PRIMARY FORECAST CONCERNS INCLUDE THUNDERSTORM POTENTIAL THROUGH THIS
EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING...ALONG WITH
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AND THURSDAY.

CONVECTION IS TRYING TO GET GOING LATE THIS AFTERNOON ACROSS PORTIONS
OF THE SOUTHERN AND EASTERN TX PANHANDLE. DECENT INSTABILITY IS IN
PLACE ACROSS THE EASTERN TX PANHANDLE WHERE STRONG DIURNAL
HEATING...STEEP MID-LEVEL LAPSE RATES...AND SURFACE DEWPOINTS AROUND
50F HAVE YIELDED 0-1 KM MLCAPES OF 1000-2000 J/KG. THIS INSTABILITY
COMBINED WITH 30 KTS OF EFFECTIVE BULK SHEAR WILL SUPPORT STORM
ORGANIZATION...AND THE POTENTIAL FOR SOME SEVERE HAIL AND WINDS LATE
THIS AFTERNOON AND EVENING. THE MAIN QUESTION IS THE DEGREE OF
FORCING...WHICH REMAINS RATHER WEAK. DIURNAL HEATING HAS ERODED MUCH
OF THE CAP THIS AFTERNOON...ALTHOUGH MESOANALYSIS DATA SHOWS SOME
WEAK CIN REMAINING IN THE EASTERN PANHANDLES WHERE THE BETTER
MOISTURE/INSTABILITY EXISTS. WEAK SURFACE CONVERGENCE AND/OR WEAK
SOUTHEAST LOW-LEVEL FLOW ASSOCIATED WITH A SURFACE LOW SOUTH OF THE
AREA MAY BE ENOUGH TO AID CONVECTIVE DEVELOPMENT HOWEVER. FARTHER
WEST...DEWPOINTS HAVE MIXED INTO THE 20S AND 30S...LIMITING ANY
CONVECTIVE POTENTIAL. COULD HOWEVER SEE A VIRGA SHOWER DRIFT INTO THE
FAR NORTHWEST PANHANDLES OFF THE RATON MESA THIS EVENING. EXPECT ANY
STORMS TO DISSIPATE BY MID TO LATE EVENING AS DAYTIME HEATING IS
LOST.

ON WEDNESDAY...AN UPPER TROUGH WILL MOVE EAST ACROSS THE NORTHERN
ROCKIES AND PLAINS...WITH A TRAILING TROUGH ALONG THE WEST COAST. A
RESULTANT INCREASE IN MID/UPPER FLOW WILL PROMOTE LEE CYCLOGENESIS
OVER THE CENTRAL HIGH PLAINS WITH SURFACE TROUGHING EXTENDING SOUTH
THROUGH THE PANHANDLES. THE DRYLINE WILL MIX EASTWARD THROUGH THE
EASTERN PANHANDLES DURING THE AFTERNOON...AIDED BY DRY DOWNSLOPE
SOUTHWEST WINDS. STILL UNCERTAINTY AS TO WHETHER THE DRYLINE WILL MIX
ALL THE WAY INTO WESTERN OK BEFORE ANY STORMS INITIATE OR HANG UP IN
THE EASTERN PANHANDLES. GIVEN THIS UNCERTAINTY...HAVE INSERTED SOME
SLIGHT CHANCE POPS IN THE EASTERN ZONES WEDNESDAY AFTERNOON AND
EVENING. VERY STRONG HEATING WILL LIKELY ERODE MUCH IF NOT ALL OF
THE CAP...BUT FORCING AGAIN APPEARS WEAK AND NOT WELL-FOCUSED. THE
DRYLINE LOOKS FAIRLY DIFFUSE...ALTHOUGH SOME WEAK LOW-LEVEL
CONVERGENCE IS PROGGED...BUT THE STRONGER UPPER DYNAMICS WILL REMAIN
TO OUR NORTH. IF STORMS ARE ABLE TO FORM IN THE EASTERN
PANHANDLES...EXPECTED INSTABILITY AND SHEAR SUPPORT SOME STRONG TO
MARGINALLY SEVERE CONVECTION. WEST OF THE DRYLINE...FIRE WEATHER
CONCERNS WILL BE THE STORY /DETAILS BELOW/. HIGH TEMPERATURES WILL
LIKELY APPROACH RECORDS AS THEY SOAR INTO THE UPPER 80S TO LOWER 90S.

A COLD FRONT WILL MOVE THROUGH WEDNESDAY NIGHT...USHERING IN SLIGHTLY
COOLER CONDITIONS FOR THURSDAY. A MUCH STRONGER COLD FRONT WILL COME
THROUGH THURSDAY NIGHT...WITH HIGHS ONLY EXPECTED TO REACH THE 50S
AND LOWER 60S ON FRIDAY AS A 1025 MB SURFACE HIGH BUILDS IN BEHIND
THE FRONT. COULD SEE A FEW RAIN SHOWERS ACROSS THE OK PANHANDLE
THURSDAY NIGHT AS DYNAMICS WITH AN UPPER TROUGH SCRAPE THE AREA. LOWS
EXPECTED TO FALL INTO THE 30S IN MOST LOCATIONS FRIDAY NIGHT...WITH A
FROST OR FREEZE POSSIBLE FOR AT LEAST PARTS OF THE AREA.

TEMPERATURES WILL REBOUND OVER THE WEEKEND INTO EARLY NEXT WEEK AS
QUASI-ZONAL UPPER FLOW/LOW-AMPLITUDE RIDGING EVENTUALLY GIVES WAY TO
SOUTHWEST FLOW DOWNSTREAM OF A WESTERN UPPER TROUGH. IT LOOKS LIKE
ANY THUNDERSTORM CHANCES DURING THIS TIME WILL REMAIN EAST OF THE
PANHANDLES.

KB

&&

.FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS
WESTERN AND CENTRAL PORTIONS OF THE PANHANDLES ON WEDNESDAY.
TEMPERATURES WILL WARM SOME 20 DEGREES ABOVE AVERAGE /AND NEAR RECORD
VALUES/ WITH A PRONOUNCED THERMAL RIDGE IN PLACE...LEADING TO RELATIVE
HUMIDITIES OF 8 TO 15 PERCENT WEST OF THE DRYLINE. SOUTHWEST WINDS OF
15 TO 25 MPH WITH HIGHER GUSTS MAY BE SOMEWHAT MARGINAL ACROSS PARTS
OF THE AREA FOR CRITICAL FIRE WEATHER CONDITIONS DUE TO A SURFACE
TROUGH ACROSS THE AREA...BUT THIS WILL BE OFFSET SOME BY THE VERY
WARM AND DRY CONDITIONS...THUS A FIRE WEATHER WATCH HAS BEEN ISSUED.
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP
ACROSS WESTERN PORTIONS OF THE TEXAS PANHANDLE AGAIN ON THURSDAY. A
STRONGER COLD FRONT WILL MOVE THROUGH THURSDAY NIGHT...BRINGING A
WIND SHIFT TO THE NORTH BUT ALLEVIATING FIRE WEATHER CONDITIONS FOR
FRIDAY. HOWEVER...A RETURN TO WARM...DRY...BREEZY CONDITIONS IS
EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK...BRINGING A RETURN OF
FIRE WEATHER CONCERNS.

KB

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                52  89  50  81  41 /   5  10  10   5   5
BEAVER OK                  50  89  47  73  38 /   5  20  20   5  20
BOISE CITY OK              47  88  43  71  34 /   5   5   5   5  20
BORGER TX                  55  90  52  80  42 /   5  10  10   5  10
BOYS RANCH TX              49  92  48  81  39 /   0   5   5   5   5
CANYON TX                  51  89  50  82  40 /   5   5   5   5   5
CLARENDON TX               54  89  55  85  44 /  10  20  20   5   5
DALHART TX                 45  88  44  77  37 /   5   5   5   5  10
GUYMON OK                  49  90  46  71  38 /   0  10  10   5  20
HEREFORD TX                49  88  49  82  39 /   5   5   5   0   5
LIPSCOMB TX                55  88  51  76  42 /   5  20  20   5  10
PAMPA TX                   53  89  50  78  40 /   5  10  10   5  10
SHAMROCK TX                54  89  54  84  46 /  20  20  20   5   5
WELLINGTON TX              57  90  57  87  49 /  20  20  20   5   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     DALLAM...DEAF SMITH...HANSFORD...HARTLEY...HUTCHINSON...
     MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.

OK...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.

&&

15/08
Hazardous weather outlook, Mar 31, 4:48 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
448 PM CDT TUE MAR 31 2015

OKZ001>003-TXZ001>020-011100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
448 PM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE SOUTHERN
AND EASTERN TEXAS PANHANDLE THROUGH THIS EVENING. A FEW STORMS COULD
BECOME STRONG TO SEVERE ACROSS THE EASTERN TEXAS PANHANDLE...WITH
HAIL UP TO PING PONG BALL SIZE AND WIND GUSTS TO AROUND 60 MPH THE
PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS ACROSS THE EASTERN
PANHANDLES WEDNESDAY AFTERNOON AND EVENING. IF STORMS DEVELOP...THEY
COULD BE STRONG TO SEVERE...WITH QUARTER SIZE HAIL AND WIND GUSTS TO
AROUND 60 MPH THE PRIMARY HAZARDS.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE
WESTERN AND CENTRAL PANHANDLES ON WEDNESDAY DUE TO SOUTHWEST WINDS OF
15 TO 25 MPH WITH HIGHER GUSTS...AND MINIMUM RELATIVE HUMIDITY VALUES
OF 8 TO 15 PERCENT.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY AGAIN DEVELOP ACROSS
PORTIONS OF THE WESTERN TEXAS PANHANDLE ON THURSDAY. FIRE WEATHER
CONCERNS WILL LIKELY RETURN TO MUCH OF THE AREA OVER THE WEEKEND INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE EASTERN TEXAS PANHANDLE
THIS EVENING.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AND THURSDAY.

KB

In the hours before

Special weather statement, Mar 31, 5:04 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
504 PM CDT TUE MAR 31 2015

TXZ013-014-312245-
CARSON TX-GRAY TX-
504 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN CARSON AND
CENTRAL GRAY COUNTIES UNTIL 545 PM CDT...

AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF KINGSMILL...OR 14 MILES SOUTH
OF PAMPA...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LEFORS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3552 10084 3534 10072 3528 10106 3538 10111
TIME...MOT...LOC 2205Z 246DEG 13KT 3535 10099

14
Special weather statement, Mar 31, 5:20 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
520 PM CDT TUE MAR 31 2015

TXZ014-312245-
GRAY TX-
520 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAY COUNTY UNTIL 545 PM
CDT...

AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF LAKE MCCLELLAN...OR 21 MILES
NORTH OF CLARENDON...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LAKE MCCLELLAN...     ALANREED...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 123 AND 139.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3534 10067 3519 10065 3518 10094 3529 10097
TIME...MOT...LOC 2220Z 260DEG 18KT 3524 10084

14
Special weather statement, Mar 31, 5:22 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
522 PM CDT TUE MAR 31 2015

TXZ005-010-312245-
HEMPHILL TX-LIPSCOMB TX-
522 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LIPSCOMB AND NORTHERN
HEMPHILL COUNTIES UNTIL 545 PM CDT...

AT 520 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF GLAZIER...OR 10 MILES NORTH
OF CANADIAN...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GLAZIER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3621 10036 3608 10013 3596 10031 3605 10045
TIME...MOT...LOC 2222Z 218DEG 14KT 3606 10034

14
Special weather statement, Mar 31, 5:42 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
542 PM CDT TUE MAR 31 2015

TXZ004-005-009-010-312315-
HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-
542 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS...
SOUTHEASTERN OCHILTREE...EXTREME SOUTHWESTERN LIPSCOMB AND
NORTHWESTERN HEMPHILL COUNTIES UNTIL 615 PM CDT...

AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTH OF WOLF CREEK PARK...OR 15 MILES
NORTHWEST OF CANADIAN...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN ROBERTS COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3610 10068 3606 10049 3593 10057 3598 10069
TIME...MOT...LOC 2243Z 196DEG 8KT 3600 10063

14

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:40 PM CDTFire Weather WatchAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more13 hr
Mar 31, 5:04 PM CDTSpecial Weather StatementAMAGray41 min
Mar 31, 5:18 PM CDTSevere Thunderstorm WarningAMAGray27 min
Mar 31, 5:20 PM CDTSpecial Weather StatementAMAGray25 min
Mar 31, 5:22 PM CDTSpecial Weather StatementAMALipscomb23 min
Mar 31, 5:37 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb53 min
Mar 31, 5:39 PM CDTSevere Thunderstorm WarningAMAGray, Wheeler51 min
Mar 31, 5:42 PM CDTSpecial Weather StatementAMARoberts33 min
Mar 31, 6:21 PM CDTSevere Thunderstorm WarningAMALipscomb29 min
Mar 31, 6:28 PM CDTSpecial Weather StatementAMAHemphill47 min
Mar 31, 6:35 PM CDTSpecial Weather StatementAMACollingsworth25 min
Mar 31, 6:47 PM CDTSpecial Weather StatementAMAGray28 min
Mar 31, 6:57 PM CDTSpecial Weather StatementAMACollingsworth48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.